Discussions By Condition: I cannot get a diagnosis.

eyes ache and blurry side vision

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: ginjee
  • April 11, 2008
  • 11:56 AM

I have seen an opthamoligist, a dry eye specialist and my PCP about eye pain and blurred side vision. I have been tested for autoimmune diseases, and had all the tests on my eyes, with the opthamologist, All that comes up is mild dry eye. I have great tear production. I use Lotomax and restasis, OTC eye drops and warm compresses on my eyes in between, wear sunglasses alot, bright lights hurt my eyes.
Does anyone who has dry eye have these symptoms?
The blurry side vision is very bothersome.
Does dry eye cause eyes to ache so much?
Thanks

Reply Flag this Discussion

5 Replies:

  • how old are you? Are you male or female?
    Joan5555 316 Replies Flag this Response
  • Are you on any meds or supplements? Last week, I tried a new supplement and after a couple of days, had pains in eyes. I stopped it and it went away. I think you need to investigate what you're ingesting that might have an effect on your eyes. Have you seen a neurologist?
    Monsterlove 2921 Replies Flag this Response
  • I am female and 60 years old. healthy. thyroid out in 2001 I stopped taking Wellbutrin 3 months ago, and some of the itchy, gritty feelings are gone. I take levoxyl, fish oil, flaxseed oil, calcuim plus vit D3. The eye doc put me on Lotomax eye drops and OTC drops. Menapause has been bad, ( 6 years of it) I still have hotflashes. cant take estrogen. I have not seen a neurologist.I think the eye thing could be related possibly to the menopause.
    ginjee 2 Replies Flag this Response
  • I am female and 60 years old. healthy. thyroid out in 2001 I stopped taking Wellbutrin 3 months ago, and some of the itchy, gritty feelings are gone. I take levoxyl, fish oil, flaxseed oil, calcuim plus vit D3. The eye doc put me on Lotomax eye drops and OTC drops. Menapause has been bad, ( 6 years of it) I still have hotflashes. cant take estrogen. I have not seen a neurologist.I think the eye thing could be related possibly to the menopause.Sounds like Thyroid Eye Disease, what used to be called Graves Ophthalmology, and since you had your thyroid out in 2001 that makes your symptoms even more suspect for it.Are you on any thyroid replacement? Your dose could be either too high or too low.For more information about thyroid disease and a very supportive forum:http://www.freewebs.com/thyroidFor more information about Thyroid Eye Disease or TED:http://graves.medshelf.org/SymptomsSome of the symptoms include blurry vision and painful eyes.TED affects both of those with Graves Disease and Hashimoto's Thyroiditis.You'll also need to find an ophthalmologist who knows about TED and how it's treated. See this doctor ASAP as TED can cause serious problems including blindness from Glaucoma. I don't mean to scare you, but this is serious and not to be taken lightly.You also need a better doctor to make sure your thyroid replacement, if you're on it, is at the correct level. They should be testing your TSH, FreeT4, and FreeT3 every 6 to 8 until you're stabilized. Most people on thyroid replacement feel best with a TSH between 0.3 and 1.0. Their FreeT3 and FreeT4 results are best in the mid-upper to upper ranges.Good luck!
    Anonymous 42789 Replies Flag this Response
  • If you think you would like more information and some support on the menopausal issue, try this non-commercial site: www.power-surge.com..... I highly recommend it...great group of ladies all at different stages, ages and symptoms of meno...it helps to have friends!
    Joan5555 316 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.